Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Period after birth control question
    avatar
    Anon_233504 posted:
    I am a healthy 26 year old woman who has been on the birth control pill for 5 years. I stopped taking it last month because my husband and I have decided to start trying to conceive. Before I took the pill, I always had normal periods(every 28 days). Well it's been about 34 days since my last period and I am starting to freak out. I have mild pain in my lower back and pain on the left side of my upper abdomen (could be gas pains?). I have also taken two pregnancy tests and both has came back negative. I was just wondering if it is normal for a period to take this long to come back after being on birth control? Should I see a doctor?
    Thanks for your help!
    Was this Helpful?
    1 of 3 found this helpful
    Reply
     
    avatar
    georgiagail responded:
    While you were on the hormone containing birth control pill, it controlled when you bled, not your own body. It is not unusual that once off of these, it can take a while for your body to return to its pre-pill schedule. It often is quite normal for things to be a bit off schedule after stopping birth control pills.

    Some women return to this schedule quickly; for others it can take several months (and in very unusual cases, up to a year) for a regular schedule to return.

    Gail


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.